Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Severe itching on the upper back, chest, arms and face. Hives on neck and shoulder. Need help

Hi, I have been dealing with severe itchiness on my upper body. It is much worse during the night and even wakes me up during the night. The areas involved are my upper back, chest, shoulders and upper arms, neck, head and face. It has been over a month and is starting to really get to me. When I am woken by it, my head and neck is so severe and then I even have very itchy hands. My neck, chest and back have welt like hives of all sizes and when scratched have actually become very large. I have not changed any soaps or anything like that. Hives are normal for me as I have had them most of my life mostly on my neck and sides of my face and have learned to deal with them, but this is so much more severe. Any ideas?
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Going by the sites involved in your case, seems like only the sun exposed sites are face, upper back, chest and arms....So incase you feel that you have any kind of irritation or itching that develops on exposure to sun , then you might be suffering from photodermatitis or sun sensitivity..
Photdermatitis may result in swelling, a burning sensation, a red itchy rash and sometimes even peeling of the skin. There may also be blotches where the itching may persist for long periods of time. The rash in this case is seen mostly over the sun exposed areas...
Prevention includes avoiding exposure to the sun and wearing sun block on the affected area.
Cover up: wear long sleeves
Wear sunscreen at least factor 26 with a high UVA protection level
Other than the general precautions as listed above , you might need to take antihistamines(antiallergic drugs) for the initial acute episode atleast along with topical steroids,,,so if there is no improvement with the general precautions , then visit a dermatologist so that your condition can be assessed and managed accordingly////

Hope it helps

Dr Geetika Paul
Answered: Sun, 7 Apr 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor